Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 15, NWS Brownsville, TX

October 29, 2023Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Oct 29, 2023, 2:00 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Oct 30, 2023, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2023, 2:00 PM CDT (19:00 UTC)
In effect from
Oct 30, 2023, 1:00 AM CDT
Expired
Oct 30, 2023, 6:33 PM CDT
In force
18 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2023-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2023-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS74 KBRO 291900
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
200 PM CDT Sun Oct 29 2023

TXZ355-451-454-455-301000-
/O.NEW.KBRO.WI.Y.0015.231030T0600Z-231031T1200Z/
Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
200 PM CDT Sun Oct 29 2023

...WIND ADVISORY IN EFFECT FROM 1 AM MONDAY TO 7 AM CDT TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Coastal Cameron, Kenedy Island, Willacy Island and 
  Cameron Island Counties.

* WHEN...From 1 AM Monday to 7 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
665 
WWUS74 KBRO 300840 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
340 AM CDT Mon Oct 30 2023

TXZ351-354-301800-
/O.EXA.KBRO.WI.Y.0015.000000T0000Z-231031T1200Z/
Coastal Kenedy-Coastal Willacy-
Including the city of Port Mansfield
340 AM CDT Mon Oct 30 2023

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Kenedy and Coastal Willacy Counties.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ355-451-454-455-301800-
/O.CON.KBRO.WI.Y.0015.000000T0000Z-231031T1200Z/
Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
340 AM CDT Mon Oct 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Cameron, Kenedy Island, Willacy Island and 
  Cameron Island Counties.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
429 
WWUS74 KBRO 301457
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
957 AM CDT Mon Oct 30 2023

TXZ351-354-355-451-454-455-302300-
/O.CON.KBRO.WI.Y.0015.000000T0000Z-231031T1200Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
957 AM CDT Mon Oct 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, 
  Kenedy Island, Willacy Island and Cameron Island Counties.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
302 
WWUS74 KBRO 301959
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
259 PM CDT Mon Oct 30 2023

TXZ351-354-355-451-454-455-310500-
/O.CON.KBRO.WI.Y.0015.000000T0000Z-231031T1200Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
259 PM CDT Mon Oct 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, 
  Kenedy Island, Willacy Island and Cameron Island Counties.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
825 
WWUS74 KBRO 302333
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
633 PM CDT Mon Oct 30 2023

TXZ351-354-355-451-454-455-310045-
/O.CAN.KBRO.WI.Y.0015.000000T0000Z-231031T1200Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
633 PM CDT Mon Oct 30 2023

...WIND ADVISORY IS CANCELLED...

Winds have fallen below Wind Advisory criteria. Continue to expect
wind gusts to around 30 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 29, 12:46 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 29, 12:46 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1246 PM CDT Sun Oct 29 2023

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 310 AM CDT Sun Oct 29 2023

Big changes in store for this portion of the total forecast. Dry
weather with well above normal temperatures will occur today as
500 mb high pressure centered over Florida reigns but begins to
cede control. Tonight, a cold front will work from north to south
through the BRO CWFA, dropping low temperatures to well below
normal levels and generating mainly scattered convection. The well
below normal temperature trend will continue for Monday highs,
with coverage of convection increasing to scattered to numerous
activity.

Finally, a Wind Advisory may be needed for the island portions of
Cameron, Willacy, and Kenedy counties beginning around sunrise
Monday. However, have opted to hold off on issuing this for now to
allow successive shifts to consider newer model guidance to sharpen
timing and wind strength.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 310 AM CDT Sun Oct 29 2023

Cloudy and breezy Monday night with isolated to scattered rain
showers. Low temperatures Monday night are expected to fall in the
mid to upper 40s, except around 50 near the coast. Cloudy and cool
conditions on Tuesday with highs in the 50s. Isolated to scattered
showers will continue on Tuesday before tapering off in the evening
as the coastal trough moves away and a second surge of high pressure
arrives. However, low end rain chances are expected to linger across
the Gulf waters Tuesday night and Wednesday. Temperatures slowly
modify on Wednesday but are expected to remain well below normal
with morning lows in the 40s and highs in the 60s. Temperatures
continue to warm on Thursday into Friday as zonal flow develops
aloft and surface winds returning southeast as high pressure moves
east. Thursday will be mild with highs in the 70s and overnight lows
in the 50s and 60s. Warmer conditions return Friday into Saturday
with highs in the 80s and overnight lows in the 60s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Sun Oct 29 2023

VFR conditions will continue into this evening. Tonight a cold
front will move through the area, likely bringing a line of
showers with a few embedded thunderstorms also possible along the
front. Behind the front, strong northerly winds, mostly cloudy
skies, and lingering showers will continue for the remainder of
the TAF period. Conditions are expected to drop to MVFR in the
early morning with the fronts passage, and remain there through
the remainder of the period. Some brief IFR conditions may be
possible as well, however confidence is too low to include in the
TAFs at this time.

&&

.MARINE...
Issued at 310 AM CDT Sun Oct 29 2023

Today through Monday: Light to moderate winds and generally
moderate seas will prevail along the Lower Texas Coast today in
advance of a cold front, which will sweep through tonight and
before sunrise Monday. Strong winds and rough seas will develop in
the wake of this front, and a Small Craft Advisory will be in
effect for the Laguna Madre and Gulf of Mexico waters from 0 to 60
nautical miles offshore beginning at 4 AM CDT Monday.

Monday night through Saturday...Ongoing hazardous conditions with
sustained winds of around 30 knots with gusts near gale force. Wave
heights could be as high as 12 feet over the Gulf waters on Monday
night. Ongoing Small Craft Advisories will likely continue into
Wednesday. Conditions will continue to improve late Wednesday
through the rest of the period as high pressure moves eastward.
Scattered to numerous showers are expected Monday night and Tuesday
as moisture lingers off the coast. Rain chances will gradually
diminish Tuesday night into Wednesday as drier air filters into the
region.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             91  57  69  48 /  10  20  70  30
HARLINGEN               92  53  66  45 /   0  20  70  10
MCALLEN                 94  54  63  47 /   0  20  50  20
RIO GRANDE CITY         94  52  61  46 /   0  30  60  40
SOUTH PADRE ISLAND      84  62  73  49 /  10  30  80  60
BAYVIEW/PORT ISABEL     89  55  70  48 /   0  20  70  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 4 AM Monday to 7 AM CDT Tuesday for
     GMZ130-132-135-150-155-170-175.

&&

SHORT TERM...66-Tomaselli
LONG TERM....63-KC
AVIATION...60-BE/56-Hallman

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:50 AM CDTSmall Craft AdvisoryBRO10 hr
Oct 29, 1:58 PM CDTGale WarningBRO29 hr
Oct 29, 2:02 PM CDTCoastal Flood StatementBROCameron, Kenedy, Willacy8 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.